Alert archive / Alabama / Flash Flood Warnings in 2019
Flash Flood Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 28, 2019, 4:52 PM CDT for Mobile County, Alabama. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2019, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 28, 2019, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Mobile County, AL
The radar
The Mobile radar (KMOB), 7 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:00 PM CDT | FLASH FLOOD | 1 Nw Medal Of Honor Par, AL | NUMEROUS REPORTS OF WATER OVER ROADS IN WEST MOBILE INCLUDING ALONG HILLCREST RD NEAR GRELOT RD. AT LEAST ONE VEHICLE STUCK IN FLOODWATERS. PICTURES AND REPORTS VIA SOCIAL MEDIA. |
| Jun 28, 5:00 PM CDT | FLASH FLOOD | 2 Se I65 And Airport Bl, AL | NUMEROUS REPORTS OF WATER OVER ROADS IN MOBILE INCLUDING ALONG GOVERNMENT BLVD NEAR PLEASANT VALLEY RD. PICTURES AND REPORTS VIA SOCIAL MEDIA. |
| Jun 28, 5:00 PM CDT | FLASH FLOOD | Airport And University, AL | NUMEROUS REPORTS OF WATER OVER ROADS IN WEST MOBILE INCLUDING THE AREA NEAR THE INTERSECTION OF UNIVERSITY AND AIRPORT BLVD. PICTURES AND REPORTS VIA SOCIAL MEDIA. |
| Jun 28, 5:30 PM CDT | FLASH FLOOD | 1 Ese I65 And Airport B, AL | NUMEROUS REPORTS OF WATER OVER ROADS IN MOBILE INCLUDING ALONG BEL AIR BLVD NEAR TELEVISION AVE. VEHICLES STRANDED. PICTURES AND REPORTS VIA SOCIAL MEDIA. |
| Jun 28, 5:30 PM CDT | FLASH FLOOD | 1 Wsw I65 And Airport B, AL | NUMEROUS REPORTS OF WATER OVER ROADS IN MOBILE INCLUDING ALONG DOWNTOWNER BLVD SOUTH OF AIRPORT BLVD. PICTURES AND REPORTS VIA SOCIAL MEDIA. |
| Jun 28, 5:40 PM CDT | FLASH FLOOD | Airport And Government, AL | NUMEROUS REPORTS OF WATER OVER ROADS IN MIDTOWN MOBILE INCLUDING ALONG GOVERNMENT BLVD NEAR GLENWOOD ST. PICTURES AND REPORTS VIA SOCIAL MEDIA. |
| Jun 28, 6:00 PM CDT | FLASH FLOOD | 1 Ne Mobile Regional Ai, AL | NUMEROUS REPORTS OF WATER OVER ROADS IN WEST MOBILE INCLUDING ALONG TANNER WILLIAMS RD AND NEAR OLD SHELL AND ALVERSON RDS WHERE THE ROAD IS IMPASSABLE. PICTURES AND REPORTS VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383 WGUS54 KMOB 282152 FFWMOB ALC097-290100- /O.NEW.KMOB.FF.W.0015.190628T2152Z-190629T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Mobile AL 452 PM CDT Fri Jun 28 2019 The National Weather Service in Mobile has issued a * Flash Flood Warning for... Central Mobile County in southwestern Alabama... * Until 800 PM CDT. * At 452 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Midtown Mobile, Prichard, Tillmans Corner, Chickasaw, I65 And I165, I10 And I65 and Mobile Regional Airport. LAT...LON 3078 8807 3058 8805 3053 8832 3074 8833 $$
2 follow-up statements
789 WGUS74 KMOB 282233 FFSMOB Flash Flood Statement National Weather Service Mobile AL 533 PM CDT Fri Jun 28 2019 ALC097-290100- /O.CON.KMOB.FF.W.0015.000000T0000Z-190629T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile AL- 533 PM CDT Fri Jun 28 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL MOBILE COUNTY... At 531 PM CDT, Numerous reports of flooded roads have been received in the warned area. While the heaviest rains have tapered off, flooded areas will remain a hazard. Do not attempt to cross any flooded roadways. Some locations that will experience flooding include... Midtown Mobile, Prichard, Tillmans Corner, Chickasaw, I65 And I165, I10 And I65 and Mobile Regional Airport. LAT...LON 3078 8807 3058 8805 3053 8832 3074 8833 $$
776 WGUS74 KMOB 290051 FFSMOB Flash Flood Statement National Weather Service Mobile AL 751 PM CDT Fri Jun 28 2019 ALC097-290100- /O.EXP.KMOB.FF.W.0015.000000T0000Z-190629T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile AL- 751 PM CDT Fri Jun 28 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL MOBILE COUNTY WILL EXPIRE AT 800 PM CDT... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3078 8807 3058 8805 3053 8832 3074 8833 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:33 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 28, 3:33 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Mobile AL 333 PM CDT Fri Jun 28 2019 .NEAR TERM /Now Through Saturday/...A trough axis extending from the surface to the mid levels will continue to shift west over the next 24 hours. Moisture levels increase on the east side of the trough across our region with precipitable waters rising to 1.8-2.0" on Saturday. Scattered storms are developing this afternoon over eastern portions of the area which are along and to the east of the trough axis. Scattered storms will continue to develop through the rest of the afternoon. Convection will begin to diminish by sunset across land areas as instability decreases. However, with a deep layer southeast flow developing tonight along with increasing tropical moisture, scattered storms are likely to develop across the Gulf waters overnight into the early morning hours, likely affecting areas along and south of I-10 Saturday morning. Storms will become scattered to numerous late morning into the afternoon across much of the region as MLCAPES rise to 1500-2000 J/kg. A few storms could become strong with gusty winds and locally heavy rainfall. The increase in cloud cover and rain chances will result in high temperatures lower than what we have seen the past several days. Seasonal high temps in the upper 80s to lower 90s can be expected. 34/JFB .SHORT TERM /Saturday night Through Monday night/...Will start the short term with an inverted trof axis aligned over the western Gulf Saturday night. This feature migrates west into TX Sunday on the southern periphery of a strong, deep layer ridge over the central High Plains. As this feature increases its distance from the local area, there is excellent agreement in the global spectral guidance in developing a narrow mid level ridge from the eastern Gulf up across the Mid MS River Valley Monday. Will carry a chance of storms on Sunday as the region will continue to be in a zone of deep moisture coming up from the Gulf on the east side of departing trof combined with daytime instability. High instability and low shear so an ordinary/pulse type summer cell convective mode is anticipated Sunday. Some of these storms do have the capability of producing brief strong to perhaps localized instances of damaging wind gusts. This following the collapse of any of the more defined storm cores that have the ability to reach the -20C layer (~25 to 26 kft) during the mature convective stage. With upper ridge beginning to build aloft on Monday, storm chances lower to 20%. Daytime highs Sunday in the lower to mid 90s interior to upper 80s coast, trend higher by Monday. Daily heat indices progressively higher with each day. Highest gridded values from 102 to 105 Sunday afternoon expand in coverage Monday and slightly warmer. Overnight lows remain warm and muggy. /10 .LONG TERM /Tuesday Through Friday/...Heat next week brings the main impacts. Upper ridge amplifies going into the middle of the week supporting hot days and potentially more oppressive heat index values with a few areas possibly approaching 110 degree mark each day. Will be a good idea to review heat safety tips. Any relief from the heat will come from isolated to perhaps scattered storms. /10 && .MARINE...A surface trough will move west of the marine area tonight, resulting in generally light east to southeast winds. A light southeast flow is expected to persist through the weekend. High pressure will build over the southern Gulf and shift into the west central Gulf by early next week, resulting in winds becoming more westerly and staying generally light. Seas will be in the 1-2 ft range for the majority of the forecast, building to near 3 ft offshore for a brief period of time on Tuesday in response to a slightly stronger westerly flow. Storm coverage will be scattered to numerous over the weekend, especially in the early morning hours. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 90 72 92 73 95 74 96 / 30 60 30 40 10 10 10 20 Pensacola 75 89 76 89 76 92 78 94 / 40 60 30 40 10 20 10 30 Destin 78 87 77 88 78 90 80 91 / 40 60 30 30 20 20 10 20 Evergreen 71 92 72 93 73 97 75 98 / 30 60 30 40 20 20 10 30 Waynesboro 69 91 71 91 71 93 73 95 / 30 50 30 30 20 20 10 30 Camden 70 92 72 93 73 95 74 96 / 30 60 30 30 20 20 10 30 Crestview 72 91 72 92 73 95 74 97 / 30 60 30 40 10 20 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 28, 1:16 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 116 PM CDT Fri Jun 28 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291900- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 116 PM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected across the area this afternoon with some storms lingering into the evening before decreasing in coverage. A few storms have the potential of producing brief strong wind gusts in excess of 40 mph and frequent lightning. Forecasters cannot rule out an isolated, brief severe storm occurrence, especially across northwest Florida and into coastal southwest Alabama. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms Saturday and Sunday could produce brief strong wind gusts in excess of 40 mph and frequent lightning. Forecasters also cannot rule out an isolated, brief severe storm both days. Going into next week, the main impacts will be the heat where heat indices lift to between 103 and 107 degrees. A few areas, especially closer to river valleys may see higher heat indices. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-291900- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 116 PM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Thunderstorms could pose a threat to mariner safety by way of locally higher winds, waves, seas and frequent lightning activity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms could pose a threat to mariner safety by way of locally higher winds, waves, seas and frequent lightning activity.
In the hours before
Special weather statement, Jun 28, 3:07 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Mobile AL 307 PM CDT Fri Jun 28 2019 ALZ053-055-059-262-282030- Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL- 307 PM CDT Fri Jun 28 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN...SOUTH CENTRAL CLARKE AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 330 PM CDT... At 307 PM CDT, the strong thunderstorm was located 6 miles southwest of Uriah, or 16 miles southwest of Frisco City, moving west at 25 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... McCullough. LAT...LON 3137 8753 3115 8746 3112 8780 3134 8782 TIME...MOT...LOC 2007Z 078DEG 20KT 3127 8760
Special weather statement, Jun 28, 3:13 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
313 PM CDT Fri Jun 28 2019
ALZ264-282045-
Baldwin Central AL-
313 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...
At 312 PM CDT, the strong thunderstorm was located 7 miles east of
Robertsdale, moving west at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Robertsdale.
LAT...LON 3050 8772 3066 8770 3062 8747 3053 8750
3053 8751 3050 8751 3047 8752
TIME...MOT...LOC 2012Z 097DEG 15KT 3057 8759Special weather statement, Jun 28, 3:37 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
337 PM CDT Fri Jun 28 2019
ALZ262-264-282115-
Baldwin Central AL-Baldwin Inland AL-
337 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...
At 337 PM CDT, the strong thunderstorm was located near Stapleton, or
4 miles northeast of Spanish Fort, moving west at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Spanish Fort and Stapleton.
LAT...LON 3065 8792 3064 8793 3075 8792 3075 8795
3065 8793 3067 8794 3066 8796 3068 8795
3068 8797 3072 8797 3072 8798 3068 8799
3068 8800 3087 8791 3076 8792 3086 8790
3077 8773 3059 8779
TIME...MOT...LOC 2037Z 112DEG 8KT 3072 8785Special weather statement, Jun 28, 3:44 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
344 PM CDT Fri Jun 28 2019
ALZ264-282130-
Baldwin Central AL-
344 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 430 PM CDT...
At 344 PM CDT, the strong thunderstorm was located 7 miles east of
Robertsdale. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Summerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3048 8772 3069 8765 3062 8748 3053 8750
3053 8751 3049 8751 3043 8752
TIME...MOT...LOC 2044Z 110DEG 3KT 3056 8758Special weather statement, Jun 28, 4:13 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
413 PM CDT Fri Jun 28 2019
ALZ052-053-282200-
Clarke AL-Washington AL-
413 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 500
PM CDT...
At 412 PM CDT, the strong thunderstorm was located 4 miles southeast
of Jackson, moving southwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jackson and McIntosh.
LAT...LON 3147 8772 3135 8777 3133 8779 3131 8778
3127 8780 3128 8782 3125 8784 3124 8784
3123 8783 3123 8786 3121 8785 3121 8788
3119 8788 3118 8785 3116 8787 3118 8788
3117 8789 3126 8812 3155 8791
TIME...MOT...LOC 2112Z 025DEG 13KT 3145 8785Special weather statement, Jun 28, 4:22 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
422 PM CDT Fri Jun 28 2019
ALZ263-265-282215-
Mobile Coastal AL-Mobile Central AL-
422 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 515 PM CDT...
At 422 PM CDT, the strong thunderstorm was located over Tillmans
Corner. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, I10 And I65 and Mobile
Regional Airport.
LAT...LON 3059 8839 3075 8817 3060 8806 3058 8807
3057 8809 3056 8808 3055 8808 3047 8823
TIME...MOT...LOC 2122Z 229DEG 4KT 3060 8821The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:11 PM CDT | Flash Flood Warning | MOB | Mobile | 75 min |
| Jun 27, 7:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 24 min |
| Jun 27, 8:14 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jun 27, 9:22 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jun 28, 8:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 28, 12:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 28, 1:55 PM CDT | Special Marine Warning | MOB | 83 min | |
| Jun 28, 2:27 PM CDT | Special Weather Statement | MOB | Choctaw | 48 min |
| Jun 28, 2:57 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 28, 3:07 PM CDT | Special Weather Statement | MOB | Monroe | 23 min |
| Jun 28, 3:13 PM CDT | Special Weather Statement | MOB | Baldwin | 32 min |
| Jun 28, 3:37 PM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jun 28, 3:44 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Jun 28, 3:46 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 28, 3:49 PM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 28, 3:53 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 28, 4:13 PM CDT | Special Weather Statement | MOB | Washington | 47 min |
| Jun 28, 4:22 PM CDT | Special Weather Statement | MOB | Mobile | 53 min |
| Jun 28, 4:27 PM CDT | Areal Flood Advisory | MOB | Monroe | 3 hr |
| Jun 28, 4:31 PM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 28, 4:38 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Jun 28, 4:58 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 27 min |
| Jun 28, 5:01 PM CDT | Special Marine Warning | MOB | 89 min | |
| Jun 28, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Jun 28, 5:38 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 28, 6:05 PM CDT | Special Marine Warning | MOB | 85 min |
Nearby
Flash Flood Warnings in Alabama, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.